Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Done with blood tests. Had stomach gurgling and heart palps. Having spondylitis, chronic uveitus and brain lesions. Is it anaemia?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Question
Just got called to pick up more blood results. Abnormal again! First i have low porassium. Now high RDW, Low Hemoglobin and low MCH. If this is anemia what kind is it and from what.
Ive had stomach gurgling and problems but endoscopy 6 months ago ruled ulcer out.
I dont think im bleeding or i would see blood somewhere.
Having heart palps too. And dizzy moments.

I have Ankylosing Spondylitis and Intermediate chronic uveitis (5 years) and 10 brain lesions ( new) some anxiety related to health.


Posted Wed, 18 Sep 2013 in Blood Disorders
 
 
Answered by Dr. Pankaj Malhan 38 hours later
Brief Answer:
Needs some investigations

Detailed Answer:
Hi

Thanks for asking.

I have checked your reports, your Hemoglobin and MCH is just slightly below the normal range so is the potassium with a reading of 3.3 with normal range of 3.5-5.5.

Slightly low potassium I will not be too worried, only advise will be to recheck in 6-8 weeks. For low Hb and MCH I will advise you to do iron studies, B12 and Folic acid levels .

You may be deficient in one or more of them which needs replacement .

Thanks.

Please let me know if you need more information.

Above answer was peer-reviewed by
 
Follow-up: Done with blood tests. Had stomach gurgling and heart palps. Having spondylitis, chronic uveitus and brain lesions. Is it anaemia? 17 hours later
I have severe brain fog and diziness all the time. What would cause low potassium?
 
 
Answered by Dr. Pankaj Malhan 12 hours later
Brief Answer:
Drugs

Detailed Answer:
It is mainly the diuretics ( fluid tablets) which wash out the potassium form the body and there are few other drugs if taken for a long time can lead to low potassium levels

Otherwise it is very unlikely to have low potassium, Please recheck it again.

Above answer was peer-reviewed by
 
Follow-up: Done with blood tests. Had stomach gurgling and heart palps. Having spondylitis, chronic uveitus and brain lesions. Is it anaemia? 20 minutes later
Rthe doctor at emerg gave me a anticoagulant imjection. Would that have caused it, it was a one te preventative thong.
 
 
Answered by Dr. Pankaj Malhan 3 minutes later
Brief Answer:
Very Unlikely

Detailed Answer:
Anticoagulants have no effect on the potassium levels, Anyway your levels are just below the lower end of the normal range , If I would have been you I won't be too worried about it.
Above answer was peer-reviewed by
 
Follow-up: Done with blood tests. Had stomach gurgling and heart palps. Having spondylitis, chronic uveitus and brain lesions. Is it anaemia? 2 minutes later
Nit all my blood work seems to have changed suddenly.
 
 
Answered by Dr. Pankaj Malhan 4 hours later
Brief Answer:
Not Much Wrong

Detailed Answer:
Can not find much wrong with your reports except for the mildly low haemoglobin
Above answer was peer-reviewed by
 
Follow-up: Done with blood tests. Had stomach gurgling and heart palps. Having spondylitis, chronic uveitus and brain lesions. Is it anaemia? 4 hours later
Is it XXXXXXX that during my period my restin heartrate is 115-120
 
 
Answered by Dr. Pankaj Malhan 10 hours later
Brief Answer:
Little on the higher side

Detailed Answer:
Yes, your heat rate is little on the higher side, usually it is around 60-90,but lot of normal day to day factors affect it, like exercise, stress, anxiety, etc.That is the reason it is a good idea to check it on a number of occasion and then see if it is consistently high.

Do not put too much weightage to a single reading.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor